Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 24, 2016, 8:12 PM CDT for McPherson County, Saline County, Kansas. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2016, 8:12 PM CDT (01:12 UTC)
- Expired
- Apr 24, 2016, 9:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties McPherson County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 110 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 8:25 PM CDT | HAIL 1.25 | Lindsborg, KS | PUBLIC REPORT VIA A PICTURE ON TWITTER OF QUARTER TO HALF DOLLAR SIZED HAIL. |
| Apr 24, 8:39 PM CDT | HAIL 0.88 | Bridgeport, KS | |
| Apr 24, 8:43 PM CDT | HAIL 1 | Bridgeport, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:04 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
377
WUUS53 KICT 250112
SVRICT
KSC113-169-250200-
/O.NEW.KICT.SV.W.0022.160425T0112Z-160425T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT SUN APR 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SALINE COUNTY IN CENTRAL KANSAS...
NORTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...
* UNTIL 900 PM CDT
* AT 811 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ASSARIA...OR
8 MILES SOUTH OF SALINA...MOVING EAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SALINA...LINDSBORG...MARQUETTE...ASSARIA...GYPSUM...SMOLAN...FALUN...KIPP...
ROXBURY AND BRIDGEPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 135 BETWEEN MILE MARKERS 71 AND 90.
INTERSTATE 70 BETWEEN MILE MARKERS 263 AND 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3855 9737 3847 9788 3867 9788 3894 9737
TIME...MOT...LOC 0111Z 248DEG 34KT 3870 9759
HAIL...1.50IN
WIND...60MPH
$$
JAKUB2 follow-up statements
413
WWUS53 KICT 250122
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
822 PM CDT SUN APR 24 2016
KSC113-169-250200-
/O.CON.KICT.SV.W.0022.000000T0000Z-160425T0200Z/
SALINE KS-MCPHERSON KS-
822 PM CDT SUN APR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN SALINE AND NORTHERN MCPHERSON COUNTIES...
AT 821 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ASSARIA...OR 7
MILES SOUTH OF SALINA...MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SALINA...LINDSBORG...MARQUETTE...ASSARIA...GYPSUM...SMOLAN...FALUN...KIPP...
ROXBURY AND BRIDGEPORT.
A SECOND SEVERE THUNDERSTORM WAS LOCATED NEAR LINDSBORG...MOVING
EAST AT 25 MPH. THIS STORM IS CAPABLE OF QUARTER TO PINGPONG BALL
SIZED HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3855 9737 3847 9788 3867 9788 3894 9737
TIME...MOT...LOC 0121Z 253DEG 23KT 3871 9764
HAIL...1.50IN
WIND...60MPH
$$
CARUSO877
WWUS53 KICT 250137
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT SUN APR 24 2016
KSC113-169-250200-
/O.CON.KICT.SV.W.0022.000000T0000Z-160425T0200Z/
SALINE KS-MCPHERSON KS-
837 PM CDT SUN APR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHEASTERN SALINE AND NORTHEASTERN MCPHERSON COUNTIES...
AT 837 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LINDSBORG...
MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LINDSBORG...ASSARIA...GYPSUM...ROXBURY AND BRIDGEPORT.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3855 9737 3851 9765 3865 9772 3877 9737
TIME...MOT...LOC 0137Z 254DEG 22KT 3858 9760
HAIL...1.50IN
WIND...60MPH
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:08 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 24, 7:08 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 708 PM CDT SUN APR 24 2016 .UPDATE... ISSUED AT 657 PM CDT SUN APR 24 2016 STARTING TO LOOK LIKE WE MAYBE DONE WITH CONVECTION FOR THE REMAINDER OF TONIGHT. STORMS THAT DEVELOPED LATE THIS AFTERNOON OVER CENTRAL KS HAVE RACED OFF INTO NORTHEAST KS. LARGE SCALE SUBSIDENCE HAS NOW SET-IN OVER SOUTH CENTRAL KS WHICH IS EVIDENT BY CU RAPIDLY DISSIPATING ALONG THE DRYLINE OVER SOUTH CENTRAL KS. THE EXCEPTION MAYBE FAR NORTHEAST KS AFTER 04Z AS THE FRONT STARTS TO PUSH SOUTHEAST. SO FOR NOW REDUCED POPS SIGNIFICANTLY AND WILL START TO CHAT WITH SPC IN THE NEXT HOUR OR TWO ABOUT CANCELING SOME OF THE WATCH EARLY. LAWSON && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 220 PM CDT SUN APR 24 2016 LATE THIS AFTERNOON INTO TONIGHT: AN UPPER TROUGH WILL CONTINUE TO EJECT NORTHEASTWARD ACROSS THE CENTRAL PLAINS THIS AFTERNOON/EVENING. A DRYLINE WILL BECOME BETTER FOCUSED BY LATE AFTERNOON/EARLY EVENING FROM CENTRAL KANSAS TO WESTERN OKLAHOMA. MODERATE INSTABILITY WILL DEVELOP EAST OF THE DRYLINE...WITH INCREASING MID-LEVEL WESTERLY WINDS PROVIDING STRONG DEEP LAYER SHEAR. ASCENT FROM THE UPPER TROUGH AND INCREASING DRYLINE CONVERGENCE...SHOULD ALLOW ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORM DEVELOPMENT BY MID TO LATE AFTERNOON...WHICH COULD EVOLVE EASTWARD INTO THE FLINT HILLS BEFORE WEAKENING LATER THIS EVENING. EXPECTING THE GREATER STORM COVERAGE IN CENTRAL-EAST CENTRAL KS INTO THE FLINT HILLS...WITH ANY STORMS FURTHER SOUTH MORE ISOLATED. LARGE HAIL OF 1 TO 2 INCHES IN DIAMETER AND DAMAGING WINDS ARE LIKELY TO BE THE MAIN THREATS...WITH LOW-LEVEL GULF MOISTURE ON THE MARGINAL SIDE. MONDAY-MONDAY NIGHT: A TRAILING...PACIFIC COLD FRONT WILL SLIDE SOUTHWARD...STALLING OVER SOUTH-CENTRAL/SOUTHEAST KANSAS BY MONDAY AFTERNOON. ALTHOUGH MODERATE-STRONG INSTABILITY WILL RESIDE NEAR AND SOUTH OF THIS BOUNDARY MONDAY AFTERNOON...AN ELEVATED MIXED LAYER WILL LIKELY KEEP THIS BOUNDARY DORMANT VIA CONVECTIVE INHIBITION. THE BOUNDARY MAY LIFT NORTHWARD SLIGHTLY AS A WARM FRONT MONDAY NIGHT AHEAD OF THE APPROACHING STRONG UPPER TROUGH IN THE SOUTHWEST. LOW PROBABILITIES OF STORMS (20-25%) WILL EXIST NORTH OF THE WARM FRONT MONDAY NIGHT...HOWEVER THE ELEVATED MIXED LAYER MAY KEEP THE AREA CAPPED TO EVEN ELEVATED CONVECTION. TUESDAY-TUESDAY NIGHT: THIS PERIOD CONTINUES TO BE SUPPORTIVE OF A POTENTIALLY HIGH IMPACT SEVERE WEATHER DAY ACROSS CENTRAL/EASTERN KANSAS. A STRONG UPPER TROUGH WILL EJECT OUT OF THE FOUR CORNERS REGION ACROSS THE CENTRAL PLAINS...IN A NEGATIVELY-TILTED FASHION...AS A STRONG MID-LEVEL JET STREAK (~70 KNOTS) ROUNDS THE BASE OF THE TROUGH. THE WARM FRONT IS PROGGED TO LIFT NORTHWARD OF INTERSTATE 70 BY MIDDAY...ALLOWING A MOIST...VERY UNSTABLE AIRMASS TO DEVELOP ACROSS MUCH OF THE EASTERN TWO-THIRDS OF KANSAS. THERE IS STILL SOME MODEL FORECAST UNCERTAINTY ON THE EXACT POSITIONINGS OF SURFACE/UPPER AIR FEATURES TUESDAY PM/EVE. FORECAST CONTINUITY WOULD KEEP THE DRYLINE...EXTENDING SOUTHWARD FROM A TRIPLE POINT IN NORTH-CENTRAL KANSAS...PERHAPS ALONG THE HIGHWAY 14 CORRIDOR (OR SLIGHTLY WEST) INTO WESTERN OKLAHOMA. MLCAPES OF 3,000-4,000 J/KG ARE LIKELY IN THE WARM SECTOR WITH DIURNAL HEATING AND MID 60S TO NEAR 70 DEWPOINTS. CONSIDERABLE MID-LEVEL HEIGHT FALLS AND THE STRONG MID-LEVEL JET STREAK NOSING NORTHEASTWARD INTO THE REGION...SHOULD ALLOW THE CAP TO BREAK TOWARD MID-LATE AFTERNOON...WITH INITIAL STORM UPDRAFT DEVELOPMENT LIKELY TO BE EXPLOSIVE (GIVEN THERMAL PROFILES). INCREASING SOUTHWESTERLY DEEP-LAYER SHEAR VECTORS SPREADING IN FROM THE SOUTHWEST...WOULD FAVOR ISOLATED-WIDELY SEPARATED DISCRETE SUPERCELL-TYPE STORMS DEVELOPING IN THE WARM SECTOR MID-LATE AFTERNOON. A 50 KNOT LOW-LEVEL JET IS PROGGED TO DEVELOP TUESDAY EVENING...AND STORM COVERAGE MAY INCREASE INTO AN MCS BY MID-LATE TUESDAY EVENING IN THE WARM SECTOR. ALTHOUGH SOME MODEL DISPARITIES CONTINUE TO EXIST AND FORECAST DETAILS WILL CONTINUE TO BE REFINED LEADING UP TO TUESDAY...THERE IS POTENTIAL FOR A FEW TO SEVERAL HIGH-END SEVERE REPORTS (VERY LARGE HAIL, TORNADOES, DAMAGING WINDS) ESPECIALLY IN APPROXIMATELY THE 20Z-03Z TIME- FRAME. WEDNESDAY-WEDNESDAY NIGHT: THE NEGATIVELY-TILTED STRONG UPPER TROUGH ACROSS THE CENTRAL/SOUTHERN PLAINS...IS PROGGED TO LIFT NORTHEASTWARD REACHING THE CORNBELT (IOWA/EASTERN NEBRASKA) BY LATE WEDNESDAY NIGHT. THIS WILL EFFECTIVELY PUSH THE DRYLINE EASTWARD OUT OF EASTERN KANSAS BY WEDNESDAY AFTERNOON. WILL MAINTAIN SLIGHT CHANCE OF THUNDERSTORMS OVER MAINLY CENTRAL/SOUTHEAST KS DURING THE DAY WEDNESDAY...AS THERE MAY BE A FEW RESIDUAL THUNDERSTORMS UNDERNEATH THE MID-LEVEL COLD POCKET. SLIGHTLY COOLER/DRIER AIR SHOULD INFILTRATE THE FORECAST AREA BEHIND THE DEPARTING UPPER TROUGH. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 220 PM CDT SUN APR 24 2016 THE MEDIUM RANGE MODELS SHOW AN UPPER TROUGH RELOADING OVER THE SOUTHWESTERN STATES BEHIND THE MIDWEEK DEPARTING UPPER TROUGH. A SIGNIFICANT PIECE OF THIS NEXT UPPER TROUGH IS PROGGED TO EJECT OUT ACROSS THE CENTRAL/SOUTHERN PLAINS TOWARD FRIDAY/SATURDAY. ALTHOUGH THE EXACT EVOLUTION IS UNCERTAIN AND THERE ARE SOME PRECIPITATION TIMING CONCERNS...IT APPEARS RICH GULF MOISTURE WILL SURGE NORTHWARD INTO KANSAS AHEAD OF THIS NEXT TROUGH. THEREFORE...WE EXPECT CHANCES FOR THUNDERSTORMS (SOME STRONG WITH HEAVY RAINFALL)...TO INCREASE TOWARD FRIDAY/SATURDAY. HIGH TEMPERATURES LOOK NEAR SEASONAL DURING THIS PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 657 PM CDT SUN APR 24 2016 MAIN AVIATION CONCERN WILL BE LOW CLOUDS EARLY MON MORNING. STORMS HAVE PUSHED OFF TO THE NORTHEAST WITH LITTLE IF ANY ADDITIONAL DEVELOPMENT EXPECTED. LOW LEVEL MOISTURE IS EXPECTED TO CONTINUE INCREASING LATE TONIGHT WITH SOME LOWER CLOUDS GETTING INTO SOUTH CENTRAL KS AFTER 09Z. CONFIDENCE AT WHAT LEVEL THEY COME IN AT IS FAIRLY LOW. FOR NOW WILL ONLY MENTION IFR AT KICT AND KHUT FOR MON MORNING. LAWSON && .FIRE WEATHER... ISSUED AT 220 PM CDT SUN APR 24 2016 DESPITE GUSTY SOUTH WINDS THIS AFTERNOON ACROSS SOUTH CENTRAL KANSAS AND THE FLINT HILLS...THE RECENT GREEN-UP AND HIGHER HUMIDITY VALUES WILL KEEP THE GRASSLAND FIRE DANGER BELOW ELEVATED LEVELS. GRASSLAND FIRE DANGER IS EXPECTED TO BE LOW MONDAY-TUESDAY AS WELL. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 59 80 63 83 / 20 10 20 40 HUTCHINSON 55 79 58 81 / 20 10 20 40 NEWTON 57 79 60 81 / 20 10 20 40 ELDORADO 58 79 62 81 / 20 20 20 40 WINFIELD-KWLD 60 79 65 82 / 20 20 20 40 RUSSELL 49 77 53 78 / 10 0 20 40 GREAT BEND 50 78 54 79 / 10 10 20 30 SALINA 55 79 56 80 / 30 10 20 40 MCPHERSON 55 79 57 81 / 20 10 20 40 COFFEYVILLE 61 79 65 81 / 20 20 20 30 CHANUTE 60 78 64 80 / 20 20 20 30 IOLA 59 77 63 80 / 20 20 20 30 PARSONS-KPPF 60 78 65 81 / 20 20 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ049-051>053- 068>071-083-092>094. && UPDATE...RBL SHORT TERM...JMC LONG TERM...JMC AVIATION...RBL FIRE WEATHER...JMC
Hazardous weather outlook, Apr 24, 3:43 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 343 PM CDT SUN APR 24 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-252045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 343 PM CDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS THROUGH EARLY THIS EVENING. THE MAIN THREATS WILL BE LARGE HAIL OF 1 TO 2 INCHES IN DIAMETER...AND POSSIBLY A BRIEF TORNADO OR TWO. STORM INTENSITY AND CHANCES WILL DIMINISH LATE THIS EVENING AND OVERNIGHT. STRONG SOUTH WINDS WILL PREVAIL ACROSS PARTS OF SOUTH CENTRAL KANSAS AND THE FLINT HILLS UNTIL EARLY THIS EVENING. REFER TO THE WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA MONDAY AFTERNOON AND NIGHT. A FEW STRONG STORMS ARE POSSIBLE WITH HAIL UP TO NICKEL SIZE. A SIGNIFICANT SEVERE WEATHER OUTBREAK REMAINS POSSIBLE ON TUESDAY INTO TUESDAY NIGHT ACROSS THE ENTIRE AREA. SUPERCELL STORMS WITH THE POTENTIAL FOR VERY LARGE DESTRUCTIVE HAIL AND STRONG LONG TRACK TORNADOES WILL BE POSSIBLE...MAINLY FROM LATE AFTERNOON THROUGH ABOUT MIDNIGHT. DETAILS WILL BE REFINED IN THE NEXT COUPLE OF DAYS. ANOTHER ROUND OF SEVERE WEATHER AND SOME HEAVY RAIN IS POSSIBLE BY EARLY NEXT WEEKEND. PLEASE CHECK LATER FORECASTS AND OUTLOOKS AS DETAILS BECOME AVAILABLE. NOW IS A GOOD TIME TO REVIEW YOUR FAMILY AND WORKPLACE STORM SAFETY PLANS IN PREPARATION FOR THE POTENTIAL SEVERE WEATHER THIS WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Apr 24, 6:30 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
630 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 2 NNW NEW CAMBRIA 38.91N 97.52W
04/24/2016 E3.00 INCH SALINE KS STORM CHASER
&&
SMFLocal storm report, Apr 24, 6:32 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
632 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL NEW CAMBRIA 38.88N 97.51W
04/24/2016 E2.75 INCH SALINE KS TRAINED SPOTTER
&&
SMFLocal storm report, Apr 24, 6:43 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
643 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 3 NE NEW CAMBRIA 38.91N 97.47W
04/24/2016 E2.75 INCH SALINE KS STORM CHASER
&&
SMFLocal storm report, Apr 24, 6:48 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 6 E NEW CAMBRIA 38.88N 97.39W
04/24/2016 E1.75 INCH SALINE KS LAW ENFORCEMENT
ROTATING WALL CLOUD REPORTED BY CHASER SAME LOCATION
&&
SMFLocal storm report, Apr 24, 6:52 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
652 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FUNNEL CLOUD HOLYROOD 38.59N 98.41W
04/24/2016 ELLSWORTH KS STORM CHASER
0405 PM FUNNEL CLOUD 3 W ELLSWORTH 38.74N 98.28W
04/24/2016 ELLSWORTH KS TRAINED SPOTTER
0412 PM TORNADO 3 NW HOLYROOD 38.62N 98.45W
04/24/2016 ELLSWORTH KS STORM CHASER
0417 PM HAIL 7 S SYLVAN GROVE 38.91N 98.39W
04/24/2016 E1.50 INCH LINCOLN KS LAW ENFORCEMENT
0417 PM HAIL 8 WSW ELLSWORTH 38.69N 98.37W
04/24/2016 E1.00 INCH ELLSWORTH KS PUBLIC
0420 PM HAIL 6 NW ELLSWORTH 38.80N 98.31W
04/24/2016 E1.00 INCH ELLSWORTH KS TRAINED SPOTTER
0425 PM FUNNEL CLOUD 10 NNW HOLYROOD 38.72N 98.48W
04/24/2016 ELLSWORTH KS TRAINED SPOTTER
0440 PM HAIL 1 N ELLSWORTH 38.75N 98.23W
04/24/2016 E1.00 INCH ELLSWORTH KS TRAINED SPOTTER
0453 PM HAIL 2 NNE ELLSWORTH 38.76N 98.21W
04/24/2016 E2.00 INCH ELLSWORTH KS BROADCAST MEDIA
0500 PM HAIL 5 NE ELLSWORTH 38.79N 98.16W
04/24/2016 E1.75 INCH ELLSWORTH KS TRAINED SPOTTER
0509 PM HAIL WESTFALL 38.93N 98.00W
04/24/2016 E0.88 INCH LINCOLN KS EMERGENCY MNGR
0517 PM HAIL 2 W GLENDALE 38.90N 97.91W
04/24/2016 E2.50 INCH SALINE KS EMERGENCY MNGR
0519 PM TORNADO 4 S GLENDALE 38.84N 97.87W
04/24/2016 SALINE KS STORM CHASER
0521 PM HAIL 1 NE GLENDALE 38.91N 97.86W
04/24/2016 E1.25 INCH SALINE KS EMERGENCY MNGR
0611 PM HAIL 5 N SALINA AIRPORT 38.87N 97.65W
04/24/2016 E1.75 INCH SALINE KS EMERGENCY MNGR
MEDIA REPORTS QUARTER SIZED HAIL MM94 I135
0619 PM HAIL 6 NNE SALINA AIRPORT 38.88N 97.61W
04/24/2016 E2.75 INCH SALINE KS EMERGENCY MNGR
QUARTER SIZED HAIL RPTD 12TH AND 9TH IN SALINA BY SHERIFF
0629 PM HAIL 2 NNW NEW CAMBRIA 38.91N 97.52W
04/24/2016 E3.00 INCH SALINE KS STORM CHASER
0630 PM HAIL NEW CAMBRIA 38.88N 97.51W
04/24/2016 E2.75 INCH SALINE KS TRAINED SPOTTER
0637 PM HAIL 3 NE NEW CAMBRIA 38.91N 97.47W
04/24/2016 E2.75 INCH SALINE KS STORM CHASER
0642 PM HAIL 6 E NEW CAMBRIA 38.88N 97.39W
04/24/2016 E1.75 INCH SALINE KS LAW ENFORCEMENT
ROTATING WALL CLOUD REPORTED BY CHASER SAME LOCATION
&&
SMFSpecial weather statement, Apr 24, 8:05 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 805 PM CDT SUN APR 24 2016 KSZ049-051-250145- SALINE KS-MCPHERSON KS- 805 PM CDT SUN APR 24 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SALINE COUNTY IN CENTRAL KANSAS... NORTHERN MCPHERSON COUNTY IN CENTRAL KANSAS... * UNTIL 845 PM CDT * AT 803 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR ASSARIA...OR 6 MILES NORTH OF LINDSBORG...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SALINA...LINDSBORG...MARQUETTE...ASSARIA...GYPSUM...SMOLAN...NEW CAMBRIA... FALUN...KIPP...ROXBURY...BRIDGEPORT AND SALINA AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3855 9737 3844 9792 3871 9792 3895 9738 TIME...MOT...LOC 0103Z 252DEG 37KT 3867 9766 JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:05 PM CDT | Special Weather Statement | ICT | Saline | 40 min |
| Apr 24, 8:25 PM CDT | Special Weather Statement | ICT | Ellsworth | 35 min |
| Apr 24, 8:33 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Saline | 42 min |
| Apr 24, 8:53 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Marion, Saline | 52 min |
| Apr 24, 9:40 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 50 min |
| Apr 24, 10:24 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 66 min |
| Apr 24, 11:24 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 36 min |
| Apr 24, 11:48 PM CDT | Special Weather Statement | ICT | Chase | 42 min |
| Apr 25, 12:24 AM CDT | Special Weather Statement | ICT | Chase | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.